Is seroquel a tranquilizer
Seroquel (quetiapine) treats the symptoms of schizophrenia and bipolar disorder. It is not a tranquilizer. [ Source: http://www.chacha.com/question/is-seroquel-a-tranquilizer ]
More Answers to “Is seroquel a tranquilizer“
- Which medication is stronger as a sedative, Trazadone or seroquel…?
- Trazodone is an antidepressant; Seroquel is an atypical antipsychotic. Most people I know who have taken both find that Seroquel, depending on the dose, is better at inducing sleep and staying asleep.
Related Questions Answered on Y!Answers
- Seroquel, Ambien and all Tranquilizers don’t work for me?
- Q: I have a huge issue with sleeping. I don’t have bipolar disorder.Nothing works for my sleeping disorder.I’ve tried almost everything.This sounds really stupid, but do you have any advice?
- A: REALLYeven at high doses??welllbenadryl+weedis all i can think of=S
- Is it safe to take caffeine pills while taking psychiatric meds?
- Q: I am currently on tegretol (mood stabilizer) and seroquel (major tranquilizer) and I am soooo tired every single day. I cannot stay awake for a full day and havent been able to in about a year. My psychiatrist has tried many diffent meds and combos but all leave me exhausted. Do you think it would be safe to take OTC caffeine pills for energy to make it through the day?
- A: Talk to your pdoc. I agree with the first poster, drinking caffinated beverages is an easier way to control the intake. The double edged sword is that you could also run into problems sleeping. If these are the only meds that keep you stable at their present doses, you can also talk to your doc about trying a stimulant. Provigil is a mild one that helps some. Not sure if your insurance would cover it, though. Other ADD meds are speed, but some ppl end up going there, too. Personally, adding meds to counter med side effects is a last resort.I take Seroquel along with Depakote, Lithium, and Lamictal – a fairly sedating cocktail for many. The Seroquel was primarily to help me sleep (100mg) with a little stabilization. Once I really stablized, I became a zombie who still had problems sleeping. Counter intuitive, we’ve slowly lowered the Seroquel. I’m more awake during the day and sleeping better at night. So…….. if you have stabilized and Seroquel is not a primary stabilizer, talk to your doc about trying to slowly lower it. Less meds is better if you can get away with it.The other option is the sedation is unbearable and nothing alleviates it is to seek out a new cocktail. That, however, can take time and cause instability along the way. If the side effects are really messing with your life and impairing functioning, it often is worth it. We do not have to live doped up, spaced out, with life passing up by while we can’t participate.